Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo

Karaeilysh: daughter on Lexapro

Need help and support

  • Please log in to reply
2 replies to this topic

#1 Karaeilysh

Karaeilysh

    Getting started

  • Members
  • Pip
  • 1 posts
  • LocationBendigo

Posted 14 December 2016 - 02:32 PM

Hi everyone,
I'm brand new to this site and I'm really hoping for some advice..
My daughter was put on lexapro for severe anxiety, started off good she became her old happy self.. no crying. No angry just calm.. a year later had a massive meltdown at work... we took her back and they upped her meds... This time it did nothing but made her angry.. to point she was yelling and swearing couldn't walk into a supermarket without having a breakdown.. Dr again... He said to start weaning slowly which we have.. she is down to only 5 mg now.. She is very angry.. cries.. hides away in her room.. Can't sleep.. was addicted to pain strong meds so she could get a buzz to feel "alive".. if she goes below the 5 mg she gets brain tremors.. like lightning zaps in her head.. bad headaches.. dizziness. Insomnia... Its destroying her relationships and work.. she is meant to go to uni next year... Im so scared im going to walk in her room one day and find her dead.. I can't get her into a Psychiatrist until Feb next year... the dr isn't sure what to do with her.. If you have any advice any at all please.. Im just so scared.

#2 scallywag

scallywag

    Platinum star

  • Moderators
  • 3,265 posts
  • LocationOntario, Canada

Posted 14 December 2016 - 05:38 PM

How old is your daughter?

When you say you have slowly reduced dosage, what are the specific doses and timeframes at each dose? Many doctors, even psychiatrists, advise tapers that are too fast for many people.

It's best if the person on the medications is posting questions and updates. Is she feeling up to posting on this site? Is she willing and interested?

Please start an introduction topic for yourself/your daughter. That will be the best place to answer your questions.

Link to start a new topic for yourself in the Introductions and updates forum

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
 
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results
Cymbalta (brand name), 60 mg 2012 - 2015; 2016 20 mg - 7 mg, detailed taper doses in this post;
Current dose:  7.0 mg (65 beads) 2016-Dec-10, holding into February
+ Supplements: fish oil (1500 mg EPA/500 mg DHA), Vitamins: D3, K2, C; Minerals: Mg, Se, Cr, I, V
scallywag's Introduction Post

Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet


#3 DrugfreeProf

DrugfreeProf

    Member

  • Members
  • PipPip
  • 87 posts
  • LocationNew York City

Posted 14 December 2016 - 07:07 PM

Karaeilysh, your daughter sounds something like mine a couple of months ago. See Lexi1992 for her grueling path thru withdrawal. But she is much better and continues to improve. I had the same fears as you. But we've gotten through it, and you and she willl too.

My advice is to keep her away from psychiatrists. If they see how symptomatic she is, they will almost certainly push more ADs on her, or other drugs. She needs time, patience, and a LOT of TLC.

BTW, so post for my daughter here cuz once she got into really acute WD, she would no longer aknowledge that her problem was due to WD. It will get better for your daughter as it has gotten better for Lexi. It's slow and non-linear, tho.
 

edit: Link to Lex1992's introduction thread.


Edited by scallywag, 14 December 2016 - 07:54 PM.
add link to intro topic

Drugfree Prof

Psychologist and Psychotherapist

Prozac 20 mg for approx 3 months during 2000, withdrew, no w/d sx

Prozac 10 - 30 mg Jan. 2008 - Dec. 2014

Ritalin 30-40 mg Jan. 2008 - Mar. 2015

W/d sx from Prozac started around 3 months after cessation--crying spells, depressed mood, lethargy; resolved in 8 - 12 mos. post cessation

Used and continue to use a TON of alternative methods--meditation, mindfulness, nutrition. supplements, exercise, etc.